MAUDE Adverse Event Report: LIFESCAN INC. OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC. OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT
Model Number 021-212
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hypoglycemia (1912); Diaphoresis (2452); Increased Appetite (4570)
Date of Event 07/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On (b)(6) 2022, the lay-user/patient contacted lifescan (lfs), alleging that their onetouch ultra easy meter read inaccurately high compared to their feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began 1 week prior to contacting lfs when they opened a new vial of strips (exact date and time not communicated).The patient stated that they manage their diabetes with a fixed dose of regular insulin and denied making any changes to their usual diabetes management regimen as a result of the alleged issue.The patient reported that a few days prior to contacting lfs (exact date and time not communicated), they developed hypoglycemic symptoms of feeling ¿hungry and sweaty¿.In response to the symptoms, the patient claimed they tested their blood glucose with the subject meter and obtained an alleged inaccurate high result of ¿160 mg/dl.¿ despite the elevated reading, the patient claimed they ate food as self-treatment for the symptoms.The patient informed the cca that medical intervention was not required as generally they have a tendency of hypoglycemia.The patient denied using any other device to test their blood glucose.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca confirmed the test strip vial was intact and the test strips had been stored correctly and were not expired or opened past their discard date.However, the cca noted the incorrect testing procedure was being followed.The cca educated the patient on the correct testing procedure.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after the alleged product issue began.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT ULTRA MINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC.
20 valley stream pkwy
malvern PA 19355
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key15009252
Report Number3009698388-2022-00028
Device Sequence Number20547094
Product Code NBW
UDI-Device Identifier00353885011464
UDI-Public00353885011464
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-212
Device Catalogue Number021-212
Device Lot Number4807106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Initial Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown